Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


An example of ill-conditioning in the numerical solution of singular perturbation problems

Author: Fred W. Dorr
Journal: Math. Comp. 25 (1971), 271-283
MSC: Primary 65L05
MathSciNet review: 0297142
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The use of finite-difference methods is considered for solving a singular perturbation problem for a linear ordinary differential equation with an interior turning point. Computational results demonstrate that such problems can lead to very ill-conditioned matrix equations.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L05

Retrieve articles in all journals with MSC: 65L05

Additional Information

PII: S 0025-5718(1971)0297142-0
Keywords: Ordinary differential equations, boundary-value problems, singular perturbation problems, finite-difference equations, matrix equations, ill-conditioning
Article copyright: © Copyright 1971 American Mathematical Society